See Alike in...

Alike App

Browser

SpacePunk

872d

I was prescribed Topirimate to help manage my headaches and I’m tapering off Amitriptyline that I was previously on. I wake up with headaches and I feel crappy all of the time. I’m always anxious and stressed out and I’m not sure if it’s the medication or the medication change or something else. I was hoping to find someone else going through this.

Top reply
    • Bubbies

      848d

      For me, you’re describing exactly how I feel when I’m coming off amitriptyline. I’ve come on and off that several times over the years and you’ll go through withdrawals. I don’t care how slowly you go down, you’ll feel it. It just won’t hit as hard if you taper. Sorry! Hope it’s over soon and you’re doing amazing.

    • Bubbies

      848d

      For me, you’re describing exactly how I feel when I’m coming off amitriptyline. I’ve come on and off that several times over the years and you’ll go through withdrawals. I don’t care how slowly you go down, you’ll feel it. It just won’t hit as hard if you taper. Sorry! Hope it’s over soon and you’re doing amazing.

    • lillypod21

      868d

      I have chronic migraines and I am on topiramate and its also helps me for one other condition but it helps me for my migraines and I have mostly no problems other than some sleepiness but other than no problems

    • whatsherface

      871d

      I was on trokendi, which is extended release topirimate. I never went above 25mg. It significantly decreased my head pain, so I was able to figure out where the muscle pain is causing it, BUT it made me depressed so I'm off it now.

    • Margot

      871d

      I would give it some solid time because tapering onto and off of topiramate definitely causes some side effects. I have been on it for a long time and it definitely helps cut my migraines down significantly. I notice that for me it makes it a little more difficult to do things quickly if I’m doing something like a crossword or something on the spot, but I actually feel like it helps my anxiety. Everyone is different though, so definitely give it a solid amount of time, especially if you are trying to get off of another medication. If you do feel like it makes your anxiety worse, there are a lot of other options for migraine medications. Hang in there, I hate that time getting on and off medications!

    • Joanna

      872d

      Amitriptyline caused me to have the WORST stress and nightmares and sleep disturbances. Waking up in sweats, and the worst. My doctor had me stop taking it, I did have withdrawals from it as well when I tapered off. Topiramate continues to work the best for me!!!

    • LunaJess

      872d

      I get tension type headaches now, maybe this is topirmirate, but i find it more manageable because I can at least like massage my muscles.

    • LunaJess

      872d

      I had light sensitivity and sound sensitivity that was really out of control from my migraines and nerve pain from what I think is also migraines, it has helped with that, which makes sense to me because migraines are a complicated disorder from my understanding which involve your nervous system and your blood vessels, autonomic. This drug just target nerve excitation. I hope one day I can taper off of it because I dont love the side effects but I also can’t live as a vampire in excruciating pain lol

    • Shane

      872d

      I’m currently on Topiramate as a migraine preventative and every time I’ve increased my dose, it stops working a month later. I keep meaning to talk to my doctor about it. I’m not sure if it’s increased my anxiety though.

    • ChronicallyInjuried

      872d

      Topiramate made me angry a lot. Like really angry for no reason when I was first starting the medicine. (Took like a month) I don't think it helped my headaches but it did help my fibro pain.

    • UnluckyUnicorn

      872d

      Topiramate personally increased my anxiety and didn’t help my migraines. I didn’t have a good reaction to Amitriptyline either though. It might be the medication change so hold on until your solidly on the one and if it stays the same or gets worse, talk to your doctor

    • Kenzie_renea

      872d

      Topiramate never really helped my migraines either. I take the Ajovy shot once a month. I still get a migraine about once every 2-3 months and they aren’t nearly as bad than they were before Ajovy!

    • Beetlejuul

      872d

      I’ve only ever been on topiramate for my headaches so I’m not sure, but I find it works well when I remember to take it consistently

    • Honey12

      872d

      Topiramate doesn't seem to work for my headaches. But really I'm taking it for my seizures.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion